Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 8, 2011, 5:23 PM CDT for Marshall County, Stark County, Illinois. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 5:23 PM CDT (22:23 UTC)
- Expired
- Aug 8, 2011, 6:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:48 PM CDT | TSTM WND GST 60 | 4 W Henry, IL | ESTIMATED 60 MPH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS53 KILX 082223
SVRILX
ILC123-175-082330-
/O.NEW.KILX.SV.W.0211.110808T2223Z-110808T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 630 PM CDT.
* AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ELMIRA...OR NEAR KEWANEE...
AND MOVING SOUTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LACON...WYOMING...CASTLETON...BRADFORD...CAMP GROVE...SPARLAND...
HENRY...VARNA...TOLUCA...WENONA...LAWN RIDGE...HOPEWELL...LAKE
WILDWOOD...LA ROSE AND PATTONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8972 4121 8963 4115 8963 4115 8933
4111 8934 4110 8932 4111 8905 4093 8904
4092 8947 4097 8945 4097 8964 4112 8997
4114 8998 4116 8997 4116 8987 4124 8986
TIME...MOT...LOC 2223Z 297DEG 38KT 4117 8981
WIND...HAIL 60MPH 0.88IN
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:48 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 8, 2:48 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT MON AUG 8 2011 .DISCUSSION... ISSUED 230 PM CDT MON AUG 8 2011 OPERATIONAL MODELS IN GENERALLY GOOD AGREEMENT THROUGH FORECAST PERIOD LEADING TO ABOVE AVERAGE FORECAST CONFIDENCE. SHORT TERM...TONIGHT THROUGH TUESDAY WEAK TROUGH AXIS EXTENDING FROM NEAR MOLINE TO TERRE HAUTE IS SERVING AS THE PRIMARY FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT ACROSS CENTRAL ILLINOIS THIS AFTERNOON. MID-LEVEL SHORT-WAVE EVIDENT ON WATER VAPOR IMAGERY OVER EASTERN IOWA IS ENHANCING COVERAGE OF STORMS ACROSS NORTHWEST ILLINOIS. 12Z NAM SEEMS TO HAVE A DECENT HANDLE ON THE SITUATION...SO WILL TREND TOWARD ITS SOLUTION IN THE IMMEDIATE SHORT-TERM. AS SUCH...EXPECT BOUNDARY TO GRADUALLY SHIFT N/NE INTO NORTHERN ILLINOIS OVER THE NEXT FEW HOURS. WILL CARRY CHANCE POPS ACROSS THE BOARD THROUGH THE EVENING...WITH THE HIGHEST CHANCES ALONG/NORTHEAST OF THE I-74 CORRIDOR. ONCE THE TROUGH EXITS THE REGION AND DAYTIME INSTABILITY WANES...SHOWERS/STORMS WILL DISSIPATE...LEAVING BEHIND MOSTLY DRY CONDITIONS AFTER MIDNIGHT. NAM/GFS/ECMWF ALL AGREE THAT OVERNIGHT MCS ACTIVITY WILL REMAIN WELL TO THE S/SW OF CENTRAL ILLINOIS...PRIMARILY IN A CORRIDOR FROM SOUTHERN KANSAS E/SE INTO ARKANSAS. GFS/NAM DEPICT SECONDARY WAVE ROTATING AROUND JAMES BAY LOW DURING THE DAY TUESDAY. ALTHOUGH...BULK OF MOISTURE WILL BE SHUNTED EAST WITH THE INITIAL SYSTEM TONIGHT. THERE MAY REMAIN ENOUGH RESIDUAL MOISTURE TO PRODUCE A FEW THUNDERSTORMS GIVEN THE COOLER MID-LEVEL TEMPS AND RESULTANT LAPSE RATES. BUFR SOUNDINGS SUGGEST CAPE OVER 1000 J/KG NRN FORECAST AREA. WILL RETAIN A SLIGHT CHANCE POP. BARNES/BARKER LONG TERM...TUESDAY NIGHT THROUGH MONDAY HIGH PRESSURE BUILDS IN AT THE SURFACE TUESDAY NIGHT INTO THURSDAY. SOME CLOUDS WILL STILL BE LIKELY GIVEN THE WEAK CYCLONIC CURVATURE TO THE MID-LEVEL FLOW...BUT WITH DEW POINTS EXPECTED TO DROP INTO THE 50S AND LIGHT WINDS...OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 50S TO LOWER 60S. TEMPS AT 850 MB ARE EXPECTED TO FALL TO NEAR 10C. THE AFTERNOON CUMULUS SHOULD ALSO HELP TO KEEP THE DAYTIME HIGHS FROM REACHING NEAR SEASONAL NORMALS WITH SOME HIGHS REMAINING IN THE 70S IN THE NORTHERN PORTION OF THE FORECAST AREA WEDNESDAY AND THURSDAY. NEXT SYSTEM IS PROGGED TO BEGIN TO IMPACT ILLINOIS THURSDAY NIGHT WITH INCREASING CLOUDINESS AND THEN SCATTERED THUNDERSTORMS FRIDAY AND SATURDAY. THE GFS ENSEMBLES SUGGEST THAT THE OPERATIONAL MODEL MAY BE A BIT OF AN OUTLIER ON THE HIGH SIDE ON MOISTURE AND DRY AIR MASS ALREADY IN PLACE SHOULD DELAY PRECIP ONSET. WILL UNDERCUT GUIDANCE POPS A BIT FOR THE END OF THE WEEK KEEPING THEM IN THE CHANCE CATEGORY. MID-LEVEL FLOW IS MODERATE WITH THIS WAVE BUT INSTABILITY WILL BE LIMITED...SO ANY THREAT OF SEVERE SHOULD BE LOW. IN THE WAKE OF THIS WAVE...ONCE AGAIN HIGH PRESSURE BUILDS IN WITH 850 TEMPS FALLING INTO THE 11-13C RANGE BRINGING COOLER THAN SEASONAL NORMAL TEMPS. SOME DIFFERENCES BEGIN TO BECOME APPARENT EARLY NEXT WEEK WITH THE ECMWF DEVELOPING A MORE MERIDIONAL FLOW PATTERN. SENSIBLE WEATHER DIFFERENCES ARE SMALL THOUGH AND WILL GENERALLY FOLLOW A DRY AND COOL FORECAST CONTINUING. BARKER && .AVIATION... ISSUED 1241 PM CDT MON AUG 8 2011 WEAK TROUGH AXIS/WIND SHIFT LINE CURRENTLY EXTENDING FROM NEAR KGBG...TO KDEC...TO KRSV WILL SERVE AS THE PRIMARY FOCUS FOR CONVECTION ACROSS CENTRAL ILLINOIS THIS AFTERNOON. LATEST SATELLITE/RADAR IMAGERY IS ALREADY SHOWING WIDELY SCATTERED STORMS DEVELOPING ALONG THIS BOUNDARY AND EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS. NAM SHIFTS THE TROUGH AXIS INTO NORTHERN ILLINOIS TOWARD 00Z...SO CHANCES FOR CONVECTION WILL LIKELY DIMINISH AFTER THEN. HAVE THEREFORE INCLUDED VCTS AT ALL TERMINALS BETWEEN 18Z AND 03Z. ONCE THE BOUNDARY LIFTS OUT OF THE AREA...SKIES WILL PARTIALLY CLEAR AND PATHCY FOG WILL BE POSSIBLE LATE TONIGHT. FORECAST SOUNDINGS AND NUMERIC GUIDANCE BOTH SUGGEST AT LEAST A SLIGHT REDUCTION IN VISBYS TOWARD DAWN...SO HAVE INCLUDED A TEMPO GROUP DOWN TO 4SM BETWEEN 08Z AND 12Z. WINDS WILL INIITALLY BE FROM THE S/SW AT 5 TO 10KT THIS AFTERNOON...THEN WILL GO LIGHT AND VARIABLE TONIGHT. WESTERLY WINDS OF 5 TO 10KT WILL RESUME BY TUESDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 8, 3:13 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CDT MON AUG 8 2011 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 313 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE TRACKING OUT OF IOWA WILL TRIGGER SCATTERED THUNDERSTORMS ACROSS MAINLY NORTH-CENTRAL ILLINOIS INTO THE EARLY EVENING HOURS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. MOST OF THE STORMS WILL BE CONFINED TO LOCATIONS ALONG AND NORTH OF I-74 THROUGH ABOUT 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL APPROACH THE REGION LATE IN THE WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:29 PM CDT | Tornado Warning | ILX | Marshall, Stark, Woodford | 46 min |
| Aug 8, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 46 min |
| Aug 8, 6:50 PM CDT | Special Weather Statement | ILX | Woodford | 55 min |
| Aug 8, 6:55 PM CDT | Special Weather Statement | ILX | Tazewell | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.